MAUDE Adverse Event Report: CORDIS CORPORATION MAXI LD PTA F7 110 20X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION MAXI LD PTA F7 110 20X40; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4162040L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of the 7f 110 20 x 40 maxi ld percutaneous transluminal angioplasty (pta) dilatation catheter was inflated but it ruptured at four or five atmospheres.It was replaced with another non-cordis balloon catheter and the procedure completed.There was no reported patient injury.Additional procedural information was requested but is unknown.The product was not returned for analysis as it was discarded by mistake.A product history record (phr) review of lot 82160836 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst - at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.There is no additional information regarding patient, lesion or procedural characteristics regarding this event.With the limited amount of information available and without the return of the product or films of the procedure it is not possible to draw a clinical conclusion between the device and the event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿note: the rated burst pressure is printed on the package label.In vitro testing has shown that with 95% confidence, 99.9% of the balloons will not burst at or below the rated pressure.Balloons should not be inflated in excess of the rated burst pressure.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Carefully advance the catheter through a sheath or through the percutaneous entry site.Note: gentle counterclockwise rotation of the balloon may ease introduction through the sheath or percutaneous entry site.Note: perform all further catheter manipulations under fluoroscopy.Carefully advance the catheter to the selected site.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Event or Problem Description
As reported, the balloon of the 7f 110 20 x 40 maxi ld percutaneous transluminal angioplasty (pta) dilatation catheter was inflated but it ruptured at 4 or 5 atmospheres.It was replaced with another non-cordis balloon catheter and the procedure completed.There was no reported patient injury.The device was discarded by mistake.

Brand Name
MAXI LD PTA F7 110 20X40
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10006092
Report Number9616099-2020-03677
Device Sequence Number11598666
Product Code LIT
UDI-Device Identifier20705032002278
UDI-Public20705032002278
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model Number4162040L
Device Catalogue Number4162040L
Device Lot Number82160836
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2020
Initial Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN BALLOON CATHETER